I am a 43 year old female.I do have tachycardia, Pvcs and one history of Atrial Fib in 2001.I have had constipation, and pain above the belly button that comes and go at times produce swelling and discomfort.I have had constipation for about 3 months now consistantly.I cant take anything with a stimulant due to the tachycardia.At times will get this pain above my stomach which causes swelling and to the point I have to lie down to get any relief.But the main problem is with the constipation, lower abdominal swelling(NO nausea,vomiting,change in appetite)but everyday I take Miralax to enable myself to go.it is soft,yet formed,about the size of a hotdog or maybe a little smaller.If I wear tighter pants,bend over or sit for a period of time,it causes swelling.I get pains in my right lower side,occsionally left -when it swells.If I pass gas or have any form of bowel movement,it relieves the discomfort.If I dont take Miralax,I have very hard pellet stools and not often.My mother had Crohns disease,colitis,IBS My great grandmother had colon cancer at 78.Had it removed and lived to be 93.I also had this discomfort on my right side around to my back.Feels almost like a pulled muscle.I was to have a barium enema last week,but the radiology said not a good idea with tachycardia.Nuts make my stomach swell ive noticed.It feels like I get alot of gas trapped.NO notice of blood or black stools. Stools are kinda leafy dark green now,but I eat salads,spinach and broccolie lately.
Refractory constipation warrants a colonoscopy to rule out polyps or cancer that may be causing the symptoms. This is especially true with a family history of colon cancer.
I would also consider abdominal imaging to ensure there isn't a bowel obstruction. Blood tests to evaluate for diabetes and thyroid dysfunction can also be considered.
If the tests remain negative, irritable bowel syndrome can be considered. Increasing the amount of fiber in the diet and antispasmodic agents can be considered.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I have had some of your symptoms. The one that really jumped out at me - Is the leafy stools. Let me give you my symptoms and also let you know that tomorrow I am having a colonoscopy to try and determine the problem (I will post what they find).
I have been having issues with what they believe were anxiety / panic attacks. Therefore regardless of what the symptom the doc's always tried to attribute it to anxiety. I did have an endoscopy 2 months ago due to some acid reflux type symptoms. They found a slight hiatel hernia and some irritation in the esophagus but nothing more (Prescribed Nexium 40mg/day).
I had noticed that after this anxiety issue came about that I was not regular. At first i would be constipated for a couple day and have a small/hard stool - and then be somewhat regular for a couple days. I just attributed it to stress and possibly the Nexium. After a month or so, my movements became very irratic - normally small hard in the morning-then soft and small 2-3 times a day - about once a week I would have a very loose or diarhea stool. I started to loose my appetite and then got really afriad. i went back to the GI and he told me at first "eat more fibre and get the anxiety under control" - I insisted he run tests and they first did the barium xray of the upper GI - I got the results and I definitely have an inflammation of the bowels - tomorrow I find out why. When your intestine is inflamed, you do not digest food properly (maybe exlaining why some of our stools don't look digested). I don't know what your limitations are due to the Tact' but you might want to be talking to your GI about a Colonoscopy.
Thanks for your help. I am scared but at the same time, not knowing is worse than knowing. I seem to do fine IF I can keep myself going. I still have this upper right discomfort like by my rib in the front or close to the center of my chest cavity. Like where they say your gallbladder is. I also have kinda the same feeling around to the side of me on the right by my rib cage in the back and sometimes it moves lower . I thought that might be some kinda of pulled muscle. Ive had it before and it went away for a long time. Now i feel it again
I have had a lot of mild cramping in that same gall bladder area, but the abdominal ultrasound showed no stones, etc. I am not sure, but if you look at the pictures, the colon seems to make a loop up the right side, across and down the left - might explain this.
I guess what I would relay (and have seen posted here many times) - Do not panic, but do not let a doctor just pass you on. Make them use the tools they have to check. Only you know how you feel!
If I would have accepted the GI Doc's off the cuff diagnosis - I would be at home eating fibre and trying to keep my anxiety down. Trust me, when I told him no and that I needed more extensive tests - It pissed him off!! Low and behold, there actually was something wrong with me.
Whilst does not explain all symptoms. upper abdominal discomfort may also be related to the stomach. You can get a breath test done at a stomach diagnostic centre to see if you have the bacteria helicobacter that causes gastritus and stomach ulcers. I was recently treated for helicobacter (a cocktail of antibiotics used in combination with nexium or PPI equivalent) and my bowel problems (leafy) settled months after my gastitus healed. Any bowel related parasites, infections etc are subsequently assisted by the treatment, so whether the diagnosis was entirely correct is unknown (as I never got to having a colonoscopy). Stomach acids which break down food can also be affected, so if yours looks like last night salad, the problem may also be related to the stomach. Stomach is upper abdomen and stomach problems are often confused with the gallbladder also in the same region.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.